MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 17.0MM REAMER HEAD-STERILE F/REAMER/IRRIGATOR/ASPIRATOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 17.0MM REAMER HEAD-STERILE F/REAMER/IRRIGATOR/ASPIRATOR
Model Number 352.261S
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code hrx.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent an unknown procedure.During the procedure, the surgeon was pushing down extremely hard on the reamer/irrigator/aspirator (ria).When she went to remove the reamer/irrigator/aspirator (ria) from the patient, they noticed a small portion of the ria head broke off.The broken fragment was left in the patient and they could not remove it.No additional medical intervention was performed.There was a 35-minute surgical delay but it was completed successfully.Patient outcome was reported as healthy.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional information provided.Part: 352.261s; synthes lot: 7022790; supplier lot: n/a; release to warehouse date: (b)(6) 2012; expiration date: july 31, 2021; manufactured by (b)(4).No nonconformance reports (ncrs) were generated during production.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
17.0MM REAMER HEAD-STERILE F/REAMER/IRRIGATOR/ASPIRATOR
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7915621
Report Number2939274-2018-53973
Device Sequence Number1665290
Product Code HTO
UDI-Device Identifier10886982194633
UDI-Public(01)10886982194633
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number352.261S
Device Catalogue Number352.261S
Device Lot Number7022790
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient Weight74